MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM ASPIRATION CATHETER 12; QEW

PENUMBRA, INC. INDIGO SYSTEM ASPIRATION CATHETER 12; QEW
Catalog Number LITNGFB12HT100
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the femoral vein using an indigo system aspiration catheter 12 (cat12), an indigo system lightning bolt aspiration tubing (lightning bolt), and a non-penumbra sheath.During the procedure, after completing 3 to 5 passes in the target location using the cat12, the physician retracted the cat12 out of the patient to perform a venogram.Upon removal of the cat12, the physician noticed that the markerband was peeling off but still intact with the cat12.Therefore, the cat12 and the lightning bolt were no longer used in the procedure.The procedure was completed using a new cat12 and a new lightning bolt.It should be noted that there were no alleged deficiency associated with the first lightning bolt.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the following section was updated on this follow-up #01 mfr report 3005168196-2025-00417: 1.Section b.Box 5.Describe event or problem.Evaluation of the returned indigo system aspiration catheter 12 (cat12) confirmed that the distal tip was damaged.This type of damage typically occurs if the cat12 is manipulated within a stent during use.Therefore, the previously placed stent likely contributed to this damage.Evaluation revealed that the markerband was intact on the cat12.The distal tip material was not returned for evaluation.It was reported that the distal tip material was still attached to the cat12 after removal from the patient; therefore, the distal tip material likely separated from the cat12 during packaging of the device for return.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.Note: based on the investigation findings, this is not considered a reportable event.This event did not and, if it were to recur, it would not cause or contribute to serious deterioration or death.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure to treat an in-stent thrombosis in the femoral vein using an indigo system aspiration catheter 12 (cat12), an indigo system lightning bolt aspiration tubing (lightning bolt), and a non-penumbra sheath.During the procedure, after completing 3 to 5 passes in the target location using the cat12, the physician retracted the cat12 out of the patient to perform a venogram.Upon removal of the cat12, the physician noticed that the distal end of the cat12 was damaged.Therefore, the cat12 and the lightning bolt were no longer used in the procedure.The procedure was completed using a new cat12 and a new lightning bolt.It should be noted that there were no alleged deficiency associated with the first lightning bolt.There was no report of an adverse effect to the patient.

Brand Name
INDIGO SYSTEM ASPIRATION CATHETER 12
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica menezes
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key23891493
Report Number3005168196-2025-00417
Device Sequence Number4605577
Product Code QEW
UDI-Device Identifier00810169720011
UDI-Public00810169720011
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K202821
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberLITNGFB12HT100
Device Lot NumberH00006359
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/28/2025
Supplement Date Received by Manufacturer01/09/2026
Initial Report FDA Received Date12/24/2025
Supplement Report FDA Received Date02/08/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age29 YR
Patient SexFemale
Patient Weight52 KG